FDA Warns Azithromycin Users of Irregular Heart Rhythm Risk

Posted on March 19, 2013

The Food and Drug Administration is warning doctors and patients of the recently discovered increased risk of irregular heart rhythm that could confront users of azithromycin.  Known more commonly as Zmax or Zithromax, two studies recently turned up an issue wherein the heart’s electrical activity could experience abnormality leading to the aforementioned rhythm issue, which could turn fatal under certain circumstances.  Patients suffering from a slowed heart rate or magnesium or potassium deficiencies would be more likely to experience the issue.  The drug is fairly common, prescribed to patients suffering from things like pneumonia, sinusitis, and genital ulcer disease.  Healthcare professionals are being asked by the FDA to consider this heightened risk when prescribing Zmax to persons who are already in danger of suffering a cardiovascular event.

Follow this link for more information.

How Can We Help You?

If you have a legal matter you would like to discuss with an attorney from our firm, please call us at (310) 477-1700 or complete and submit the e-mail form below, and we will get back to you.

  • This field is for validation purposes and should be left unchanged.
  • This field is for validation purposes and should be left unchanged.
*Required Fields